Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    0
  • comments
    0
  • views
    116

About this blog

I have had acne ever since I was 11 (I am now 16) and ever since I have never seen myself with clear skin. My acne came to the point where it was so severe I couldn't even leave the house to go to school, despite the fact I was wearing foundation. I'd be going to the doctor constantly about it, and the doctor would always mention accutane, but i'd always be reluctant and try other products. I've tried lymecycline (which gave me folliculitis), differin, treclin and benzoyl peroxide and none of them did anything. I then changed my diet and my acne is now mild, I only ever have a few spots on my chin and forehead, but it's still so consistent and annoying!

I went to the dermatologist in May and they told me that they really think I should go on accutane, so I decided that I would come back on the 10th of August which is after exams. HOWEVER, I got diagnosed with diabetes insipidus last week (not to be confused with diabetes mellitus), something which I've seemed to have since I was a baby. If you are unaware of what this is, it is a rare condition caused by problems with a hormone named vasopressin (AVP).  In diabetes insipidus, the lack of production of AVP means the kidney can't make enough concentrated urine and too much water is passed from the body. To simplify; my kidneys are unable to retain water. Therefore, I am constantly thirsty. I know that accutane could cause possible damages to the kidney, so I'm worried about taking this drug in case I am more vulnerable to having kidney problems. I'm also aware that accutane can make your skin very dry, so I'm nervous that it can also make me even more dehydrated, which can be dangerous with my condition for I am constantly needing to drink water to help my kidneys. (To give you a little insight, when I had to write how much water I drink everyday for the hospital, it showed that I drunk just over 400ml of water a day, which is over a gallon!). I am extremely nervous about taking accutane but at the same time would do anything for clear skin. Does anyone know if accutane can cause dangerous problems to someone with diabetes insipidus? I am going to mention it with my dermatologist when I next see her, but 'm worried that she won't know.

Entries in this blog

No blog entries have been created

×